Hail, Ellis
- When
- April 26, 4:22 PM CST
- Where
- Ellis County, 3.05 mi NE of Arnett
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.170, -99.730
A strong surface low developed over the Texas and Oklahoma panhandles. During the afternoon, a weak wave of low pressure aloft acted to drive a warm front southward as a cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong surface low developed over the Texas and Oklahoma panhandles. During the afternoon, a weak wave of low pressure aloft acted to drive a warm front southward as a cold front. Scattered supercells developed along the front, traveling from northwest Oklahoma southeastward into portions of central and south central Oklahoma. Very large hail and significant wind damage accompanied the storms, which lingered well into the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 26, 1:05 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 205 PM CDT FRI APR 26 2013 .DISCUSSION... SHORTWAVE WILL MOVE ACROSS THE SOUTHERN/CENTRAL PLAINS TONIGHT. SFC LOW WILL MOVE ACROSS TX/OK TONIGHT WITH A COLD FRONT EVENTUALLY MOVING ACROSS THE AREA. AS LIFT FROM THE SHORTWAVE AND THE FRONT INTERACTS WITH THE INCREASING MOISTURE OVER THE AREA... SHOWERS/STORMS ARE EXPECTED TO DEVELOP LATE AFTERNOON/EVENING. INSTABILITY AND SHEAR WILL LIKELY BE SUFFICIENT FOR A FEW SEVERE STORMS WITH LARGE HAIL THE PRIMARY CONCERN. SHOWERS/STORMS WILL REMAIN POSSIBLE OVERNIGHT BUT GRADUALLY END FROM NORTHWEST TO SOUTHEAST. PRECIP IS EXPECTED TO MOVE OUT OF THE REST OF THE FA BY LATE SATURDAY MORNING. WARMER PLEASANT DAYS ARE EXPECTED THIS WEEKEND WITH HIGHS IN THE 70S AND 80S. THE WARM CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK. MODELS SHOW ANOTHER STORM SYSTEM AND COLD FRONT AFFECTING THE FA AROUND THE MIDDLE OF NEXT WEEK. HOWEVER... THE MODELS CONTINUE TO HAVE MAJOR DIFFERENCES FROM RUN TO RUN AND WITH EACH OTHER... ABOUT ALL THEY CAN AGREE ON IS THAT A FRONT WILL MOVE THROUGH AND SOME PRECIP COULD BE POSSIBLE. WITH THE LARGE UNCERTAINTIES... DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST. WHEN THE SYSTEM DOES MOVE THROUGH... MODELS SHOW THAT THERE WILL AT LEAST BE A FEW DAYS OF COOLER /BELOW AVERAGE/ TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 53 72 51 79 / 70 10 0 0 HOBART OK 50 74 51 80 / 40 0 0 10 WICHITA FALLS TX 54 77 52 83 / 30 0 10 0 GAGE OK 46 74 49 82 / 20 0 0 10 PONCA CITY OK 51 71 49 80 / 50 10 0 0 DURANT OK 59 75 54 81 / 60 20 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 03/25
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT FRI APR 26 2013
OKZ004>048-050>052-TXZ083>090-271715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
436 PM CDT FRI APR 26 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH ABOUT 2 AM ACROSS
PORTIONS OF OKLAHOMA.
LOCATION...
THE RISK AREA COVERS LOCATIONS BETWEEN THE RED RIVER AND A LINE
EXTENDING FROM BUFFALO TO STILLWATER.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL 5 PM THROUGH 2 AM.
IMPACTS...
THE PRIMARY HAZARD WILL BE HAIL TO THE SIZE OF GOLFBALLS. HOWEVER...
A FEW OF THE STORMS INITIALLY COULD PRODUCE HAIL THE SIZE OF TENNIS
BALLS ACROSS WESTERN OKLAHOMA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH THE EARLY
MORNING HOURS SATURDAY.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE IN THE AFTERNOON AND EARLY EVENING ACROSS NORTHWEST AND WEST
CENTRAL OKLAHOMA. THESE STORMS MAY INITIALLY BE DISCRETE STORMS
CAPABLE OF PRODUCING VERY LARGE HAIL. THESE STORMS ARE EXPECTED TO
THEN INTERACT AND FORM A COMPLEX OF STORMS THAT WILL MOVE SOUTHEAST
ACROSS CENTRAL AND SOUTHERN OKLAHOMA THROUGH THE EVENING INTO THE
OVERNIGHT HOURS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
AFTER A PERIOD OF QUIET WEATHER THROUGH THE WEEKEND AND EARLY NEXT
WEEK...THUNDERSTORM CHANCES WILL RETURN AS ANOTHER SYSTEM MOVES THROUGH
THE REGION TUESDAY THROUGH WEDNESDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AROUND
5 AM SATURDAY.
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
424 PM CDT FRI APR 26 2013
OKZ004-009-262215-
HARPER OK-ELLIS OK-
424 PM CDT FRI APR 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARPER AND ELLIS
COUNTIES UNTIL 515 PM CDT...
AT 424 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 9 MILES WEST OF SLAPOUT TO 7 MILES NORTH OF GLAZIER...MOVING
EAST AT 30 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HALF INCH IN DIAMETER HAIL...
LOCATIONS IMPACTED INCLUDE...
SHATTUCK...LAVERNE...ARNETT...GAGE...ROSSTON...MAY AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3686 10000 3686 9997 3667 9967 3600 9964
3603 10000
TIME...MOT...LOC 2116Z 275DEG 27KT 3659 10028 3612 10030
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
512 PM CDT FRI APR 26 2013
OKZ009-010-014-262300-
ROGER MILLS OK-WOODWARD OK-ELLIS OK-
512 PM CDT FRI APR 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS...
SOUTHWESTERN WOODWARD AND ELLIS COUNTIES UNTIL 600 PM CDT...
AT 512 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM 10 MILES NORTH OF GAGE TO ARNETT TO 8 MILES NORTH OF DURHAM...
MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...DURHAM...CRAWFORD...
HARMON...ROLL...TANGIER AND CATESBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3607 10000 3614 9989 3653 9999 3645 9934
3615 9938 3566 9963 3576 10000
TIME...MOT...LOC 2207Z 277DEG 34KT 3647 9978 3613 9978 3597 9990
MBSThe Vance AFB radar (KVNX), 157 km away, was scanning. The volume nearest the first event began at 22:23 UTC.
33 hail, 11 thunderstorm wind, 1 tornado, 1 flash flood. Local standard time, as filed.
No damage was reported.
A very brief tornado was observed by a storm chaser over open country. No damage occurred.
No damage was reported.
No damage was reported.
Nickel sized hail also fell with the winds. No damage was reported.
No damage reported.
Winds estimated in the 55 to 60 mph range. No damage was reported.
Quarter to half dollar sized hail also fell in addition to the winds. No major damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
Hail ranged in size from ping pong balls to baseballs. Hundreds of vehicles lost windshields and homes had substantial roof damage. Damages estimated.
Hail ranged in size from ping pong ball to 2 inches in diameter. Widespread hail damage to homes and vehicles occurred. Damages estimated.
Wind speeds estimated. No damage was reported.
No damage was reported.
Hail ranged in size from ping pong balls to golf balls. Minor damage to cars and homes was also reported. Damages estimated.
Hail ranged in size from quarter to golf ball size. Numerous homes and vehicles damaged by hail and high winds. Damage estimated.
A storm survey team verified that rear flank downdraft winds of 70 to 80 mph occurred. These winds caused significant structural damage in Anadarko. Two homes and a church had substantial roof damage with partial roof removal. Multiple power poles, power lines, and trees were downed. Other sporadic damage was noted in central and eastern Anadarko. Damages estimated.
Some damage occurred to a few vehicles east of Anadarko.
No damage was reported.
Hail ranged from quarter to half dollar size, causing minor damage to vehicles.
The hail fell for several minutes, causing sporadic damage to vehicles and homes. Damages estimated.
In addition to the severe winds, ping pong ball sized hail fell. This caused damage to several homes with windows broken out.
No damage information available.
Reports of sporadic flooding in town. No major damage reported.
Several large tree limbs were blown down.
Power lines downed along highway 19. One nine inch tree limb blown down.
Hail ranged from ping pong ball to golf ball size. Damage to multiple vehicles and homes in and around the Pauls Valley area. Damages estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyThe tornado archive for Oklahoma, 2013Warnings in Oklahoma, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448801, 449191, 449210, 449204, 448802, 448803, 449205, 448804, 448805, 449193, 449194, 448806, 448807, 448809, 449165, 448840, 448842, 448847, 449167, 449168, 449212, 449172, 449173, 449175, 449176, 449177, 449213, 449180, 449182, 449195, 449183, 449186, 449185, 449187, 449189, 449196, 449190, 448799, 449224, 449197, and more.